Sign in to follow this  
Followers 0
  • entries
    3
  • comments
    0
  • views
    3,179

About this blog

Spironolactone Experience / Forehead Acne

Entries in this blog

Not moments after I posted great results with Spiro, I just noticed I have a raised, pink rash on my calves. This can't be good.

UPDATE 5/14/12: Spoke with my Derm today and he said to continue the medication. He said that if it were an allergic reaction the rash would be all over my body, not just my calves.

UPDATE 5/20/12: Discontinued Spiro on 5/16/12. I was experiencing hallucinations, low blood pressure, and an overall feeling of being unwell...all in addition to the skin rash. All side effects have disappeared since about a day after I discontinued use. However, I have continued using Atralin and my forehead has really cleared up. I have to use benzoyl peroxide during the day, as it keeps excess oil at bay, but the Atralin has been great. It does make me more susceptible to sunburn, even with SPF. I also started my period, so it's hard to say if the Atralin is effective or if the change in hormones are responsible for clearing up my skin.

This is my forehead on day 3 of using Spironolactone. I have continued to use Atralin along with the Spiro, but I know (without a doubt) the improvement in my skin is from the Spiro. I can feel my skin becoming less inflamed, less oily, and the pimples are drying out. Some have disappeared altogether.

Side effects: Have not had such a need to urinate, as I did with day one. I am not feeling that overwhelming tiredness at night, but I do sleep harder. Unfortunately, I am to start my period this week, so I can't tell if some of my symptoms are from PMS or from the Spiro. I will say that the Spiro has a very calming effect of me. Sensitive to the sun and VERY thirsty.

I would like to take the Spiro just long enough to clear my skin and allow my skin to get used to the Atralin. I like what the Atralin is doing for my smile lines and I've only been using it since 5/8/12. I can definitely tell what the Spiro is doing and what the Atralin is doing. The Spiro is calming my skin and bringing the blemishes down and the Atralin is shedding layers of old skin and making it feel more refreshed.

Also, I had my hormone levels tested prior to taking Spiro at the gyno office and everything came out normal. For those feeling like they need to have high testosterone levels to blame their acne on hormones, think again. You don't need to have high levels of a hormone for them to be responsible for your acne. I am certain mine has everything to do with the effects of testosterone in my system.

I am a 35 year old woman and a mother to one four year old little girl. Growing up, I didn't have much of a problem with acne. I would get one or two pimples, here and there, but nothing out of the ordinary for a young woman. In late 2003, I came down with a virus that almost killed me. It seemed like my acne problems began shortly after that. I was 26, I believe. I got a cluster of pimples on my right jawline that would actually come and go in the same place. In addition to those, my forehead started breaking out in scattered pimples that were quite large (in comparison to what I had been used to). Much of the time, they would appear on my temples and just above my eyebrows.

To improve my overall health and immune system, I began running and doing some light weight lifting. My average weight, other than when pregnant, has always been between 100 and 110 lbs. I am 5'2". I battled with these ongoing acne outbreaks for years. I finally went to a dermatologist in 2010 and was prescribed Doryx (doxycycline). I took this for nearly 6 months and it did keep me clear. However, my teeth started turning a light shade of brown and the acne was returning, but only slightly. So, I stopped taking the Doryx altogether. Well, I experienced what is called a "bloom". Nobody told me I was supposed to taper off and the bacteria took over my forehead. I no longer had the big pimples I had been experiencing, I was now COVERED in little pimples. Almost every pore or follicle on my forehead was completely inflamed, red, irritated, and raised. It was horrible and I was so embarrassed. I regret going on the antibiotics. I never really got these little bumps under control...I've just learned to manage them. The pimples on my jawline never returned.

This forehead acne seems to flare-up when I:

-Lift weights

-A week before my period

-Eat chocolate

-Drink caffeine

-Get stressed

-Eat nuts

-Eat dairy

I finally returned to the dermatologist and was prescribed Atralin and Spironolactone. I was hesitant to take the Spiro because I work out and I was worried that if this medication blocks testosterone, it may impact my ability to build muscle. The doctor nor the pharmacy could really address this concern. They both had a look of "deer caught in headlights" when I brought that up. Anyway so, I started using the Atralin by itself...in hopes that it would clear my acne and I would not have to use the Sprio. Well, the 3 nights I used Atralin by itself made my forehead freak out. With that said, I didn't stop using it. I finally took my first Spiro pill on 5/11/12 (I am prescribed 50mg in the morning). I had to pee so many times during the day, but I also drank more water than usual.

PHOTO: I have attached a photo of my forehead acne, but it does not even come close to what it looks like in person. The photo doesn't look too bad, but in person there was so much inflammation going on and it was extremely red. I could almost see a difference over night. Less inflammation going on by 5/12/12.

Side effects on day one, taken in the AM: frequent urination, feeling kind of "fuzzy", some peripheral "hallucinations", and overwhelming fatigue by 9 PM.

Sign in to follow this  
Followers 0